Hi, me again. On day 15 or 16 of Pristiq 50 mg. Keep having crying jags the past 2 days. I mean, I know I have a legitimate reason to be sad and cry, but I thought by this point I would feel a mood elevation. Saw my psych a couple of days ago; she's pleased with my general progress (I don't feel like I'm progressing much, though... ) and I know I have to give it a few more weeks. But yeah - that question - anyone ever have crying jags?
Hello. Yep! Crying is part of the deal. Most antidepressants take a month or more to kick in. However, it is not an on and off switch. Change is gradual and in retrospect over a few months one sees the difference. That is because it takes time for the medication to become effective. Sometimes doses are changed and sometimes the type is changed. This all takes time.
Crying jags can be a good sign. Were you doing this before you started this med? If not, you are doing the work of getting in touch with yourself and releasing all that pent up energy of worthlessness and confusion. If you have been crying prior, you are still doing the same. Your therapist would see this release of inner feelings as a very good thing for you. It means you are healing. On the other hand, if all it is is a pity party, well... I doubt that is what you are doing. Change is what you will experience.
Sometimes it is rather like giving birth. Hurts like heck but what a reward!
By the way, tears have healing chemicals in them when released through an emotional moment. Even your body is helping you to heal. Isn't that a nice thing to think about?
I am glad to hear that you are taking a medication to balance your neuro-chemicals while you balance the rest of your mind. Very impressed that you are on a strong course to heal. You will be better as time goes by. This depression didn't happen in a couple weeks and it will take time to lessen. You will find your selfworth and who you are again. That is a very joyful goal, I think. There is a lot of support here. As an open forum, you will hear from various people who will help. Stay strong. Wishing you wellness and healing, Karen
Hi Pristiquser, absolutely! I found myself horribly depressed after the birth of my daughter, and it took about six weeks of nortriptyline and xanax to stop the crying and panic attacks.
I feel for you, clinical depression distorts life, and robs us of joy. Like Karen said, and you know, wait a few more weeks.
It took me a good while to recover. But recover I did, as will you.
If you've had a loss recently (your legitimate reason) then things may take a bit longer.
I'm a bit confused, as I thought Pristiq was used in conjunction with other meds. I better study up on that medication... is it used in conjunction with other meds usually?
If you don't start feeling better by the fifth week, start making noise about the medication, if tis not working.
Wishing you happy days ahead,
Feeling worse rather than better when starting this drug if you weren't having this side effect before starting this medication should always be reported to your doctor. I am giving you a link to read about this medication that will state this in the side effects. Please read carefully, but also understand that it does take this med a few weeks to get full effect...
Pristiquser, I definately agree with the other's. I would never suggest you doing this, because you need to talk to you're doctor, and just because I had to do this doesn't mean it's what you need. I was so deep into depression, and not but a few short months ago. I would stay in bed as long as I could, non-stop crying, feeling completely useless, having major self pity moments because of my many medical condition's that I cannot afford to due much about right now, ect... I was diving deeper and deeper in my depression, and having no hope whatsover of it ever changing. I had moment's I didn't want to be here anymore. I never considered suicide, but I'll be honest..I did have many thoughts I would be better off not being here, and putting so much toil on my family. Constantly saying over and over again how bad I hurt, and complaing about how much pain I was in. Know I realize how totally ludicris that was. I'm also bipolar, and have PTSD.
I started Pristiq, but they had to put me on 100mg. That's alot I've heard, but it was the only way that was the very beginning of pulling me out of some of the depression. It made a big difference, but I still had mood swings, up and down, sideway's and backway's lol. It's true. The dr. added Lamictal, which even helped me more. And lastley, added Invega for the bipolar. As you mentioned, I too had and still have legitiment reasons for being upset and crying to. I do agree counseling and being as optimistic helps. But when it get's to the point you are about to have a nervous breakdown, and even think I'm going to have a stroke, I needed some serious help. So I'm so very glad you wrote in with you're question. You are definately not alone about feeling like "when is this going to work". I strongley incourage you to do what I did. Find what little hope you can, find the inner strenght within yourself to beleive you will make it through anything. Remember we will not be put through anything that we cannot handle. Even when we think "Yeah Right". Don't give into depression or it can lead you down into a dark place you don't want to go. I will seriously keep you in my thought's and say many prayer's for you. And hope you will get tiny little blessings, and start to feel better soon. I did. It was hard, but I can deal with lifes tragedy's better now. Take care, and best wishes. I'm here if you ever need someone to talk to. You're Friend, Ruthie
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Jun 2010 • 1 answer
Medication - My psych doctor is weaning me off pristiq that I have been on for 2 years. I have been?
Updated 20 Feb 2015 • 2 answers
Updated 23 Feb 2015 • 2 answers
Updated 20 Jul 2018 • 2 answers
Updated 22 May 2016 • 2 answers